Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 11, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 19, 2008, 6:50 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 6:50 AM CST (12:50 UTC)
- Expired
- Dec 19, 2008, 4:23 PM CST
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 659 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 191250 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 750 AM EST FRI DEC 19 2008 .A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. THIS FRONT WILL COMBINE WITH STRONG WINDS ALOFT TO BRING VERY WINDY CONDITIONS TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA FROM LATE THIS MORNING THROUGH THIS AFTERNOON. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200000- /O.NEW.KLMK.WI.Y.0011.081219T1250Z-081220T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 750 AM EST FRI DEC 19 2008 /650 AM CST FRI DEC 19 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP FROM WEST TO EAST LATE THIS MORNING AND PERSIST THROUGH THIS AFTERNOON. SOME LOCATIONS...ESPECIALLY IN AREAS OF SLIGHTLY HIGHER ELEVATION ACROSS THE BLUEGRASS REGION MAY SEE GUSTS AS HIGH AS 50 MPH AT TIMES THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT WORKS THROUGH THE REGION LATER TODAY...WITH WIND SPEEDS DECREASING GRADUALLY THROUGH EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHEN TRAVELING ACROSS THE REGION TODAY. $$
2 follow-up statements
000 WWUS73 KLMK 191943 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 243 PM EST FRI DEC 19 2008 .A COLD FRONT WILL CONTINUE TO COMBINE WITH STRONG WINDS ALOFT TO BRING VERY WINDY CONDITIONS TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH EARLY THIS EVENING. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200000- /O.CON.KLMK.WI.Y.0011.000000T0000Z-081220T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 243 PM EST FRI DEC 19 2008 /143 PM CST FRI DEC 19 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE REGION THROUGH EARLY THIS EVENING. SOME LOCATIONS...ESPECIALLY IN AREAS OF SLIGHTLY HIGHER ELEVATION ACROSS THE BLUEGRASS REGION MAY SEE GUSTS AS HIGH AS 50 MPH AT TIMES OVER THE NEXT SEVERAL HOURS. WIND SPEEDS WILL DECREASING GRADUALLY THROUGH EARLY THIS EVENING...BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHEN TRAVELING ACROSS THE REGION TODAY. $$
000 WWUS73 KLMK 192223 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 523 PM EST FRI DEC 19 2008 ...WINDS DIMINISHING THIS EVENING... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192330- /O.CAN.KLMK.WI.Y.0011.000000T0000Z-081220T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 523 PM EST FRI DEC 19 2008 /423 PM CST FRI DEC 19 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DECREASED TO LESS THAN 30 MPH AND THIS DIMINISHING WIND TREND WILL CONTINUE THIS EVENING. $$ DK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 19, 5:22 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 19, 5:22 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 622 AM EST FRI DEC 19 2008 .SHORT TERM (TODAY AND TONIGHT)... ACTIVE WEATHER CONTINUES. AT 12Z LOW PRESSURE WILL BE LOCATED OVER CENTRAL ILLINOIS WITH A WARM FRONT EASTWARD ACROSS INDIANA AND OHIO AND A COLD FRONT TRAILING SOUTH JUST WEST OF THE MISSISSIPPI RIVER. BY MIDDAY THE QUICK-MOVING LOW WILL BE NEAR WHEELING WEST VIRGINIA AND WILL BE DRAGGING ITS COLD FRONT THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY. THEN BY THIS EVENING THE LOW WILL BE IN PENNSYLVANIA AND THE COLD FRONT WILL BE OFF TO OUR EAST. HIGH PRESSURE WILL NOSE IN FROM THE NORTH TONIGHT. MOISTURE WILL BE PLENTIFUL OUT AHEAD OF THE COLD FRONT THIS MORNING WITH WIDESPREAD SHOWERS. COULD HEAR A RUMBLE OF THUNDER ALONG AND NORTH OF THE OHIO RIVER JUST AHEAD OF THE COLD FRONT AS HAS BEEN NOTED ACROSS MISSOURI AND ILLINOIS OVERNIGHT. DRY SLOT THEN RUSHES IN IMMEDIATELY FOLLOWING THE FRONTAL PASSAGE...SHUTTING OFF THE SHOWERS AND POSSIBLY ALLOWING US TO SEE SOME PARTIAL SUNSHINE THIS AFTERNOON. LOW LEVEL MOISTURE THEN RETURNS TONIGHT FOR MOSTLY CLOUDY SKIES...PARTICULARLY IN THE NORTH. A VERY STRONG LOW LEVEL JET ON THE SOUTHEAST SIDE OF THE LOW WILL BRING GUSTY WINDS TO THE REGION TODAY. RIGHT NOW THE MODELS ARE ALL KEEPING SURFACE WIND SPEEDS JUST SLIGHTLY BELOW WIND ADVISORY CRITERIA. HOWEVER WINDS OF 50 KNOTS WILL BE FOUND JUST A COUPLE THOUSAND FEET OFF THE SURFACE. IF WE CAN GET SOME OCCASIONAL SUNSHINE THIS AFTERNOON THERE IS A CONCERN THAT STRONGER WINDS COULD MIX DOWN. AFTER SPEAKING WITH NWS JKL HAVE DECIDED TO HOLD OFF ON A WIND ADVISORY...BUT THE SITUATION WILL HAVE TO BE MONITORED. TEMPERATURES TODAY WILL PEAK THIS MORNING AND THEN FALL THIS AFTERNOON AFTER FROPA. TEMPERATURES WILL PROBABLY FALL ABOUT TEN DEGREES BETWEEN LUNCH AND DINNER TIME. LOWS TONIGHT SHOULD BOTTOM OUT IN THE LOWER TO MIDDLE 30S. .LONG TERM (SATURDAY THROUGH CHRISTMAS DAY)... FAIRLY ACTIVE WEATHER PATTERN STILL ON TAP FOR THE LONG RANGE PERIOD. FIRST SYSTEM WILL BEGIN TO AFFECT THE REGION ON SATURDAY AS MID-LEVEL WAVE EJECTS OUT OF THE PLAINS AND MAKES A RUN FOR THE OHIO VALLEY. OVERALL MODEL TRENDS ARE SLIGHTLY SLOWER WITH THIS SYSTEM. THUS AM THINKING THAT BEST PRECIPITATION CHANCES WILL HOLD OFF UNTIL THE AFTERNOON HOURS ON SATURDAY. HAVE LEANED CLOSER TO THE 00Z EURO SOLUTION HERE AND WILL CONTINUE LIKELY POPS MAINLY FOR SAT AFTERNOON. TEMP TRENDS SUGGEST COOLER TEMPS ON SATURDAY WITH RESPECT TO HIGHS. HAVE CUT TEMPS BACK A BIT WITH THIS FCST. HIGHS IN THE NORTH LOOK ONLY TO WARM INTO THE UPPER 30S TO AROUND 40...WITH UPPER 40S TO AROUND 50 ACROSS THE FAR SOUTH. CAT POPS WILL BE USED FOR SATURDAY NIGHT AS BEST FORCING AND LIFT SWING THROUGH THE REGION. AS THIS SYSTEM PULLS OFF TO THE EAST...THE ARCTIC BLAST WILL SURGE IN FROM THE NORTHWEST LATE SATURDAY NIGHT AND EARLY SUNDAY. SUNDAY...MAIN STORY HERE WILL BE TEMPERATURES. TEMPS WILL SIMPLY CRASH DURING THE DAY AS STRONG COLD AIR ADVECTION PUSHES THE ARCTIC AIR BACK INTO THE REGION. SUNDAYS HIGHS WILL LIKELY BE AT MIDNIGHT EARLY SUNDAY MORNING WITH TEMPERATURES FALLING TO AROUND FREEZING BY SUNRISE SUNDAY MORNING...AND THEN INTO THE MID-UPPER TEENS BY EVENING. LAGGING PRECIPITATION BEHIND THE FRONT WILL QUICKLY CHANGE TO SNOW. HOWEVER...BEST MOISTURE WILL HAVE ALREADY DEPARTED THE REGION. STRONG NORTHWEST FLOW WILL LIKELY CONTAIN A FETCH OFF THE LAKES AND OUR TYPICAL NW FLOW SNOW SHOWERS WILL BE A GOOD BET ON SUNDAY AFTERNOON...ESPECIALLY ACROSS THE NE SECTIONS. AS COLDER AIR CONTINUES TO WORK IN...MOISTURE WILL BECOME SCANT AND SNOW SHOWER ACTIVITY WILL LIKELY DIMINISH SUNDAY NIGHT. GRADUAL CLEARING WILL WORK IN AND ALLOW SOME OF THE COLDEST TEMPS OF THE SEASON TO OCCUR. READINGS BY MONDAY MORNING WILL BE CLOSE TO 10 DEGREES WITH SOME SINGLE DIGITS POSSIBLE IN THE MORE SHELTERED LOCATIONS. FOR MONDAY-TUESDAY...RIDGING BOTH AT THE SFC AND ALOFT WILL MOVE OVER THE REGION RESULTING IN A PARTLY SUNNY DAY. TEMPERATURES WILL NOT GO VERY FAR THOUGH AS STRONG COLD ARCTIC AIRMASS HANGS ACROSS THE REGION. WE LOWERED TEMPS A GOOD BIT FOR MONDAY BASED ON THE LATEST RAW MODEL DATA...HIGHS MONDAY WILL BE IN THE LOWER TO MID 20S. BY MONDAY NIGHT...SFC HIGH WILL DRIFT OFF TO THE EAST AND SOUTHERLY WINDS WILL ATTEMPT TO WARM UP TEMPS. HOWEVER...THE MODELS HAVE PERFORMED POORLY WITH THESE ARCTIC AIR MASSES OF LATE...SO AM NOT GOING AS AGGRESSIVE AS THEY SUGGEST. NEXT WEATHER SYSTEM SHOULD BEGIN TO AFFECT THE REGION BY TUESDAY. TEMPERATURES ARE A REAL CHALLENGE HERE AS THE MODELS INSIST ON WARMING THINGS UP. BUT GIVEN THEIR PREVIOUS PERFORMANCE ON THIS PAST ARCTIC AIRMASS...MY CONFIDENCE IN THE WARMUP IS RATHER SKEPTICAL AT THIS POINT. THUS...WITH THAT SAID...PLAN ON KEEPING A MIX OF WINTRY PRECIPITATION IN THE FCST FOR TUESDAY AND TUESDAY NIGHT. WEDNESDAY AND CHRISTMAS DAY... DID NOT MAKE ANY REAL CHANGES TO THE FCST PD. 00Z GFS AND EURO SOLUTIONS THROUGH THIS PERIOD ARE SOMEWHAT SIMILAR THOUGH BOTH MODELS ARE EMPHASIZING THE OPPOSITE STREAMS...WITH THE GFS HOLDING MORE IN THE SOUTHERN STREAM WHILE THE EURO IS MORE FOCUSED ON THE NORTHERN STREAM. OVERALL...THE TREND HAS BEEN THE SAME ACTUALLY...BOTH BRING A WEATHER SYSTEM INTO THE REGION ON WEDNESDAY WITH A DECENT SHOT OF WARM AIR ADVECTION AHEAD OF THE SYSTEM. PRECIPITATION TYPE LOOKS TO FLUCTUATE WITH A MIX OF RAIN OR SNOW POSSIBLE EARLY WEDNESDAY AND THROUGHOUT THE DAY. SOME COLDER AIR WORKS IN BEHIND THE SYSTEM WHICH COULD ALLOW THE REMAINING PRECIPITATION TO CHANGE BACK OVER TO SNOW EARLY CHRISTMAS MORNING. IN GENERAL...FORECASTER CONFIDENCE IN THIS PERIOD IS QUITE LOW GIVEN THAT THE RECENT VERIFICATION SCORES OF THE GFS AND EURO ACROSS THE OHIO VALLEY HAVE BEEN BELOW AVERAGE IN DAYS 4-7. IN ADDITION...THE MODELS HAVE STRUGGLED WITH THESE ARCTIC AIR MASSES OF LATE. SINCE WELL BE DEALING WITH ONE EARLY NEXT WEEK...THIS MAY HAVE RAMIFICATIONS ON THE LONG RANGE FORECASTS IN LATER PERIODS. I WOULD EXPECT MORE JUMPINESS IN THE MODEL SOLUTIONS PARTICULARLY THE GFS FROM RUN TO RUN FOR THE NEXT FEW DAYS. THIS WILL BE SOMETHING TO WATCH OVER THE NEXT FEW DAYS AS NEXT WEEK WILL BE A BUSY TRAVEL WEEK WITH THE HOLIDAY. && .AVIATION (12Z TAFS)... A BAND OF LIGHT TO MODERATE RAIN SHOWERS WILL PASS FROM WEST TO EAST THROUGH THE TAF SITES EARLY THIS MORNING. WILL KEEP -SHRA IN THE FORECAST AHEAD OF FROPA...WHICH SHOULD TAKE PLACE AROUND 16Z-17Z AT THE AIRPORTS. SHOULD HAVE MOSTLY MVFR CONDITIONS DURING THIS TIME PERIOD...POSSIBLY SOME IFR CONDITIONS BRIEFLY IN HEAVIER SHOWERS. WILL KEEP LLWS IN THE TAFS THIS MORNING WITH 40 TO 50 KNOT WINDS NOT FAR OFF THE SURFACE. THIS AFTERNOON WILL DRY OUT AND WILL ATTEMPT TO SCATTER OUT THE LOW CLOUDS. EXPECT GUSTY WEST WINDS AS COLD AIR SWEEPS IN BEHIND THE FRONT. LOW CLOUDS MAY RETURN TONIGHT ACCORDING TO LOW LEVEL MOISTURE PROFILES...THOUGH THIS IS NOT WELL BACKED BY MOS NUMBERS. WINDS WILL TAPER OFF AROUND SUNSET. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...13 LONG TERM....MJ AVIATION.....13
Hazardous weather outlook, Dec 19, 3:01 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 401 AM EST FRI DEC 19 2008 INZ076>079-083-084-089>092-KYZ023>026-028>034-038-200915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- 401 AM EST FRI DEC 19 2008 /301 AM CST FRI DEC 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS MORNING. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS. SEVERE STORMS ARE NOT EXPECTED. THIS AFTERNOON WEST WINDS WILL GUST TO 35 MPH BEHIND A DEPARTING COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH CHRISTMAS DAY. A COUPLE OF WEATHER SYSTEMS WILL AFFECT THE OUTLOOK AREA DURING THE DAYS TWO THROUGH SEVEN PERIOD. THE FIRST WEATHER SYSTEM WILL MOVE INTO THE REGION ON SATURDAY BRINGING A PERIOD OF RAIN TO THE AREA. AS THIS SYSTEM DEPARTS LATE SATURDAY NIGHT...MUCH COLDER AIR WILL QUICKLY FILTER INTO THE REGION. LEFT OVER PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW AND SNOW SHOWERS WILL BE POSSIBLE ACROSS THE REGION ON SUNDAY. A SECOND SYSTEM IS FORECAST TO MOVE INTO THE REGION TUESDAY INTO WEDNESDAY. THIS SYSTEM WILL BRING A MIX OF RAIN AND SNOW TO THE OUTLOOK AREA AS IT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ027-035>037-039>043-045>049-053>057-061>067-070>078-081-082- 200915- GRAYSON KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 401 AM EST FRI DEC 19 2008 /301 AM CST FRI DEC 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WEST WINDS WILL GUST TO 35 MPH THIS AFTERNOON BEHIND A DEPARTING COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH CHRISTMAS DAY. A COUPLE OF WEATHER SYSTEMS WILL AFFECT THE OUTLOOK AREA DURING THE DAYS TWO THROUGH SEVEN PERIOD. THE FIRST WEATHER SYSTEM WILL MOVE INTO THE REGION ON SATURDAY BRINGING A PERIOD OF RAIN TO THE AREA. AS THIS SYSTEM DEPARTS LATE SATURDAY NIGHT...MUCH COLDER AIR WILL QUICKLY FILTER INTO THE REGION. LEFT OVER PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW AND SNOW SHOWERS WILL BE POSSIBLE ACROSS THE REGION ON SUNDAY. A SECOND SYSTEM IS FORECAST TO MOVE INTO THE REGION TUESDAY INTO WEDNESDAY. THIS SYSTEM WILL BRING A MIX OF RAIN AND SNOW TO THE OUTLOOK AREA AS IT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13/MJ
In the hours before
Special weather statement, Dec 19, 1:25 AM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 225 AM EST FRI DEC 19 2008 KYZ023>030-038>041-045>049-053>057-062>065-074>077-081-190830- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-CUMBERLAND KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... BURKESVILLE 225 AM EST FRI DEC 19 2008 /125 AM CST FRI DEC 19 2008/ ...PATCHY DENSE FOG IN CENTRAL KENTUCKY... WITH PLENTIFUL MOISTURE AND LIGHT WINDS...PATCHY DENSE FOG HAS ONCE AGAIN FORMED ACROSS SOME OF CENTRAL KENTUCKY. THE FOG IS NOT AS WIDESPREAD AS LAST NIGHT...BUT CAUTION SHOULD STILL BE TAKEN IF OUT DRIVING EARLY THIS MORNING. BE CAUTIOUS OF FOGGY AREAS AND USE YOUR LOW BEAM HEADLIGHTS. 13
Special weather statement, Dec 19, 2:33 AM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 333 AM EST FRI DEC 19 2008 INZ089>091-KYZ023>026-028>030-034>036-038>041-045>048-053>057- 190945- PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- OHIO KY-HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY- SCOTT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...TELL CITY...CORYDON...NEW ALBANY... HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND 333 AM EST FRI DEC 19 2008 /233 AM CST FRI DEC 19 2008/ ...PATCHY DENSE FOG IN NORTH CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA... WITH PLENTIFUL MOISTURE AND LIGHT WINDS...PATCHY DENSE FOG HAS ONCE AGAIN FORMED ACROSS SOME OF NORTH CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA. THE FOG IS NOT AS WIDESPREAD AS LAST NIGHT...BUT CAUTION SHOULD STILL BE TAKEN IF OUT DRIVING EARLY THIS MORNING. BE CAUTIOUS OF FOGGY AREAS AND USE YOUR LOW BEAM HEADLIGHTS. 13
Special weather statement, Dec 19, 3:35 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 435 AM EST FRI DEC 19 2008 INZ076-077-083-084-089>092-KYZ024-025-028>031-034-038-045-191045- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY-MEADE KY-HARDIN KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-NELSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...SHELBYVILLE... TAYLORSVILLE...BARDSTOWN 435 AM EST FRI DEC 19 2008 /335 AM CST FRI DEC 19 2008/ ...PATCHY DENSE FOG IN NORTH CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA... WITH PLENTIFUL MOISTURE AND LIGHT WINDS...PATCHY DENSE FOG HAS ONCE AGAIN FORMED ACROSS SOME OF NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA ESPECIALLY ALONG THE INTERSTATE 64 CORRIDOR. THE FOG IS NOT AS WIDESPREAD AS YESTERDAY...BUT CAUTION SHOULD STILL BE TAKEN IF OUT DRIVING EARLY THIS MORNING. BE CAUTIOUS IN FOGGY AREAS AND USE YOUR LOW BEAM HEADLIGHTS. 13
Special weather statement, Dec 19, 4:39 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 539 AM EST FRI DEC 19 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 539 AM EST FRI DEC 19 2008 /439 AM CST FRI DEC 19 2008/ ...GUSTY WINDS TODAY... STRONG LOW PRESSURE WILL PASS BY TO OUR NORTH TODAY AND SWING A COLD FRONT THROUGH THE REGION FROM WEST TO EAST BY MIDDAY. WINDS THIS MORNING AHEAD OF THE FRONT WILL BE OUT OF THE SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH. AFTER THE FRONT PASSES WINDS WILL SWITCH TO THE WEST AND WILL GUST TO 35 MPH. RESIDENTS SHOULD TAKE PRECAUTIONS AND TIE DOWN LOOSE OBJECTS THAT CAN BECOME AIRBORNE BY THE STRONG WIND GUSTS. CARE WILL NEED TO BE TAKEN BY HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS THIS AFTERNOON LIKE INTERSTATES 65 AND 75. THE WINDS WILL TAPER OFF THIS EVENING. 13
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.